Alert archive / Pennsylvania / Flash Flood Warnings in 2001
Flash Flood Warning 27, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 27, 2001, 7:26 PM EDT for Bedford County, Pennsylvania. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2001, 7:26 PM EDT (23:26 UTC)
- Expired
- Jun 27, 2001, 9:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Bedford County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 521 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCTP 272331 FFWCTP PAC009-280130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 726 PM EDT WED JUN 27 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * FLASH FLOOD WARNING FOR... BEDFORD COUNTY IN PENNSYLVANIA * UNTIL 930 PM EDT. * AT 725 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAINFALL DRIFTING NORTHEAST NEAR AND JUST SOUTH OF THE CITY OF BEDFORD. SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING NEAR BEDFORD AND ACROSS OTHER PORTIONS OF CENTRAL BEDFORD COUNTY. URBAN AREAS IN BEDFORD WILL BE VERY SUSCEPTIBLE TO FLOODING. DOPPLER RADAR ESTIMATES THAT AROUND 3 INCHES OF RAIN HAS FALLEN IN THE LAST HOUR ACROSS PORTIONS OF SOUTHWEST BEDFORD COUNTY NEAR BUFFALO MILLS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. $$ LAT...LON 4015 7818 3977 7836 3975 7882 4029 7862 JUNG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 2:15 PM EDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jun 27, 2:15 PM EDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 215 PM EDT WED JUN 27 2001 HIGH PRESSURE ONCE AGAIN CONTROLLING THE WEATHER TODAY. TEMPERATURES AND DEWPOINTS HIGHER THAN YESTERDAY LEADING TO SLIGHTLY HIGHER INSTABILITIES. AFTERNOON CU ONCE AGAIN FORMED MAINLY ALONG THE HIGHER TERRAIN WITH AN ISOLATED THUNDERSTORM POSSIBLE LATER THIS AFTERNOON IN THE LAURELS. AFTER ANOTHER CLEAR NIGHT...A WIND SHIFT LINE IS PROGGED TO CROSS THE REGION TOMORROW. THIS WILL TURN OUR WINDS OUT OF THE NORTHWEST. BELIEVE THE NORTHWEST PART OF CWA WILL BE SLIGHTLY COOLER AND LESS HUMID. THE GREATEST INSTABILITY WILL BE AHEAD OF THE THE WIND SHIFT IN THE SOUTHEAST. HOWEVER DOWNSLOPE NORTHWEST WINDS ALOFT SHOULD DRY THEM OUT DURING THE AFTERNOON LEADING TO A MOSTLY SUNNY DAY THERE AS WELL. WITH THE FRONT REMAINING NORTH OF THE REGION FOR FRIDAY...IT WILL BE ANOTHER WARM DAY. A STRONGER WEST WIND SHOULD USHER IN HIGHER DEWPOINTS IN THE WEST AND HIGHER TEMPERATURES IN THE EAST WITH A DOWNSLOPE COMPONENT. ALTHOUGH AT THIS POINT THINK THAT DOWNSLOPE WILL DRY OUT THE EAST...THE UPSLOPE IN THE WEST MAY BE ENOUGH TO CLOUD THEM UP AND POSSIBLY DEVELOP A FEW THUNDERSTORMS IN THE UNSTABLE ENVIRONMENT. IN THE EXTENDED...AS A WAVE ALONG THE FRONT PASSES WELL TO OUR NORTH...A COLD FRONT LOOKS TO PASS ON SUNDAY. SUNDAY WILL HAVE A HIGHER PRECIPITATION THREAT THAN SATURDAY...BUT NOT CONFIDENTh ENOUGH TO REMOVE THUNDERSTORM WORDING FROM SATURDAY AFTERNOON JUST YET AS HEIGHTS ALREADY BEGIN TO FALL. BEHIND THE FRONT NEXT WEEK LOOKS DRY AND COOL...AS CANADIAN HIGH PRESSURE BUILDS IN. .CTP...NONE. ROGOWSKI/RXR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:26 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 49 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.